Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 7, 2005, 8:35 PM CDT for Cherokee County, Nacogdoches County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 8:35 PM CDT (01:35 UTC)
- Expired
- Jun 7, 2005, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, TX, Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 080138 FFWSHV TXC073-347-080430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 835 PM CDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS CHEROKEE COUNTY IN NORTHEAST TEXAS * UNTIL 1130 PM CDT * AT 831 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER PORTIONS OF THE WARNED AREA. * THE HEAVIEST AREAS OF RAINFALL ACROSS THE AREA INCLUDE AND AREA GENERALLY BETWEEN RUSK AND NACOGDOCHES...WHERE TWO TO FOUR INCHES OF RAINFALL HAVE OCCURRED WITHIN THE PAST HOUR AND A HALF. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS CHEROKEE COUNTY IN NORTHEAST TEXAS UNTIL 1130 PM CDT. LAT...LON 3167 9519 3147 9444 3195 9512 3210 9539 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:48 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Jun 7, 2:48 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 248 PM CDT TUE JUN 7 2005 .DISCUSSION... WEAK DIFLUENCE OVER EAST TX AND WESTERN LA MAY HELP TO CONTINUE SEA BREEZE EFFECT CONVECTION BEYOND SUNSET OVER NORTH CENTRAL LOUISIANA THIS EVENING. OTHERWISE AFTER MIDNIGHT A FAIRLY QUIET NIGHT IS EXPECTED. ON WEDNESDAY AND THURSDAY...WEAK SHORT WAVES WILL MOVE OVER THE AREA ON BOTH AFTERNOONS...TRIGGERING ADDTIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS...MAINLY OVER THE EAST HALF OF THE FOUR STATE AREA. BY SATURDAY AND SUNDAY...ONLY A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS IS EXPECTED. DRY CONDITIONS SHOULD RETURN TO THE FOUR STATE AREA MONDAY AND TUESDAY OF NEXT WEEK AS HIGH PRESSURE ALOFT BUILDS JUST TO THE WEST OF THE AREA. TEMPERATURES WILL BE PERSISTENT THROUGH THE WEEK...WITH A SLIGHT WARM UP EXPECTED MONDAY AND TUESDAY...AS THE HIGH PRESSURE BUILDS IN. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 91 73 92 / 30 30 30 30 MLU 71 90 72 89 / 40 50 40 50 DEQ 69 90 69 89 / 20 20 20 20 TXK 70 90 72 91 / 30 30 30 30 ELD 70 90 71 90 / 30 30 30 30 TYR 73 92 74 92 / 20 20 20 20 GGG 72 92 73 92 / 20 20 20 20 LFK 73 92 74 93 / 20 30 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/03
Hazardous weather outlook, Jun 7, 12:00 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 7 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE COMBINATION OF THE SEA BREEZE AND DAYTIME HEATING WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS MAY PRODUCE LARGE HAIL TO THE SIZE OF ONE INCH IN DIAMETER...AND DAMAGING WINDS. HEAVY RAINFALL MAY OCCUR IN ISOLATED LOCATIONS. THE ACTIVITY SHOULD BEGIN TO DISSIPATE DURING THE LATE EVENING HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AFTERNOON AND EVENING SEA BREEZE THUNDERSTORMS WILL BE POSSIBLE THROUGH AT LEAST THURSDAY ACROSS SOUTHERN PORTIONS OF THE FOUR STATE REGION...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. BRIEF LOCALLY HEAVY RAINFALL AND STRONG WIND GUSTS WILL BE POSSIBLE WITH ANY ISOLATED SEVERE THUNDERSTORM THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT. 24/03
In the hours before
Local storm report, Jun 7, 4:05 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG NATCHEZ 31.67N 93.05W
06/06/2005 NATCHITOCHES LA CO-OP OBSERVER
TREES AND POWER LINES DOWN. 6 MOBILE HOMES DAMAGED.
&&
22Local storm report, Jun 7, 4:10 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
617 PM DOWNBURST BULLARD 32.14N 95.32W
06/06/2005 CHEROKEE TX FIRE DEPT/RESCUE
SEVERAL TREES UPROOTED...POWER LINES DOWN...TIN ROOFS
RIPPED OFF OUTBUILDINGS...AND TWO BARNS BLOWN DOWN.
&&Local storm report, Jun 7, 7:01 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD SPRINGHILL 33.00N 93.46W
06/07/2005 WEBSTER LA LAW ENFORCEMENT
NUMEROUS STREETS WITH HIGH WATER.
0615 PM TSTM WND DMG 5 S CARTHAGE 32.08N 94.34W
06/07/2005 PANOLA TX LAW ENFORCEMENT
TREES DOWN IN GARY.
0630 PM FLASH FLOOD 5 SW CARTHAGE 32.10N 94.40W
06/07/2005 PANOLA TX LAW ENFORCEMENT
HIGH WATER OVER NUMEROUS COUNTY ROADS IN SOUTHWEST PANOLA
COUNTY.
&&
22Local storm report, Jun 7, 7:21 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
721 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG CARTHAGE 32.15N 94.34W
06/07/2005 PANOLA TX LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
22Local storm report, Jun 7, 7:58 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
758 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 5 N MOUNT ENTERPRISE 31.98N 94.68W
06/07/2005 RUSK TX LAW ENFORCEMENT
TREES DOWN IN MINDEN.
&&
22Local storm report, Jun 7, 8:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
823 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL CUSHING 31.81N 94.84W
06/07/2005 0.75 INCH NACOGDOCHES TX BROADCAST MEDIA
&&
22The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:53 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 67 min |
| Jun 7, 8:56 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches | 64 min |
| Jun 7, 9:27 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 63 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.